MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. XPRESS MINIAMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. XPRESS MINIAMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number T073-1200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant requested a rod reducer be replaced.When performing reduction, the blue handle was placed on the reducer and the reducing wheel broke off.A second rod reducer was available in the instruments set and was used to complete the procedure.There were no reported patient complications.A visual assessment of the rod reducer confirmed that the gear knob was broken from the instrument.There was extensive damage to the teeth of the pinion gear identified.The pinion gear was unable to be rotated.A dhf review was performed and the instrument was determined to be suitable for distribution.A gear knob could be broken if excessive force were applied to the knob.The complainant reported that the handle extender was being used when the rod reducer broke.The handle extender increases applied leverage and can be used as necessary to aid in rod reduction.If the handle extender attached to the gear knob had rotational force applied while the rod reducer was stuck in a fixed position, it may cause the gear knob to break from the instrument.It may be possible that the gear shaft was bent and not allowing the pinion gear to rotate as intended for proper rod reduction.
 
Event or Problem Description
The complainant requested a rod reducer be replaced.When performing reduction, the blue handle was placed on the reducer and the reducing wheel broke off.A second rod reducer was available in the instruments set and was used to complete the procedure.There were no reported patient complications.

Brand Name
XPRESS MINIAMALLY INVASIVE PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8756197
Report Number3005031160-2019-00030
Device Sequence Number1591360
Product Code MNI
UDI-Device IdentifierM697T07312001
UDI-PublicM697T07312001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT073-1200
Device Lot Number25095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;